MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON
Catalog Number FS-QEB-XL-B
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to character limits the common device name and procode are as follows: common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.Procode: gca.Investigation conclusion: our laboratory evaluation of the product said to be involved could not confirm the report as it was described by the user because the condition of the returned device prohibited a full evaluation.The device was returned with the pre-packaged syringe included.The device was visually inspected and appeared to be free of bends and kinks along the catheter of the device.The device was measured from the hub to the distal end and measured at 202.2 cm which is in tolerance.The pre-packaged syringe that was included in the return was attached to the inflation port and the balloon was submerged in water to check the balloon material for any leaks.When air was applied to the balloon, a pin hole was found near the distal end of the balloon material.The user stated that the balloon would not deflate, so the balloon was damaged by pulling the balloon toward the elevator of endoscope in order to deflate for removal.A visual inspection using magnification was performed on the skive hole underneath the balloon material.Without removing the balloon material, the skive appears to be open and smooth.Additionally, due to the condition of the balloon material exhibiting a leak, the device cannot be evaluated for not being able to deflate.Therefore, the complaint is confirmed based solely on statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation evaluation: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The information provided indicated the balloon inflated properly prior to use.Therefore, the balloon was intact and functioning prior to advancement through the endoscope.The user provided additional information that stated due to the extraction balloon not deflating the balloon was damaged by pulling it towards the elevator of the endoscope.The instructions for use (ifu) states, "once balloon is endoscopically visualized in duodenum, turn stopcock to open position and deflate balloon." prior to distribution, all fusion quattro extraction balloons are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion quattro extraction balloon (fs-qeb-xl-b).A fs-qeb-xl-b was used for endoscopic bile duct stone removal.The balloon did inflate.However, it would not deflate.Another device of the same reference part number (rpn) was used instead.The following additional was received on 03/14/2018: since the balloon would not deflate, the balloon was compelled [required] to be damaged by pulling the balloon towards the elevator of the endoscope [in order to deflate for removal].

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7390310
Report Number1037905-2018-00129
Device Sequence Number1144099
Product Code GCA
UDI-Device Identifier00827002319226
UDI-Public(01)00827002319226(17)180920(10)W3920135
Combination Product (Y/N)N
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-QEB-XL-B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/08/2018
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1